MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation, pericardial effusion and bradycardic occurred.During a farapulse pulmonary vein isolation (pvi) procedure, a versacross connect for faradrive kit was selected for use.The procedure was completed using the faradrive sheath, farawave ablation catheter and versacross connect.At some point during procedure, the patient was very bradycardic (- 30 bpm).But no effusion was noted on intracardiac echocardiography (ice) and pvi procedure went unremarkable.The versacross device is not expected to be returned for analysis.Then during cavotricuspid isthmus (cti) ablation procedure indicated for typical right atrial flutter, a non-boston scientific rf ablation catheter with the vizigo sheath to ablate the cti were used.During the last rf application, the physician felt a 'pop'.At that point, the patient became hemodynamically unstable.A pericardial effusion was noted on ice.A contrast injection was attempted to aid in visualization of the perforation occurred, but the findings were inconclusive.The patient was subsequently tapped more than three times to drain the pericardial space and was intubated and received blood product transfusion.The patient was consulted by cardiothoracic surgery and admitted to the intensive unit of care (icu).The patient became bradycardic after first pulse field ablation application in the left superior pulmonary vein (lspv).On (b)(6) 2024, it was notified that the patient ultimately required surgical intervention.It was discovered that there had been a steam-pop occurred during rf ablation of the cti at the right atrium-inferior vena cava (ivc) junction.In the physician opinion, this event was unrelated to pfa and the ablation of af in the left atrium.The patient is expected to recover.In the physician opinion, there were no versacross issues, malfunctions or contributions to the patient complication noted due to versacross devices.

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20401236
Report Number2124215-2024-62873
Device Sequence Number3351301
Product Code DXF
UDI-Device Identifier00685447019060
UDI-Public00685447019060
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age86 YR
Patient SexFemale
Patient RaceWhite